Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 101, NWS Nashville, TN

July 7, 2022Davidson County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2022, 2:13 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2022, 2:13 PM CDT (19:13 UTC)
Expired
Jul 7, 2022, 2:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:20 PM CDTTSTM WND DMGRidgetop, TNFACEBOOK REPORT OF TOP OF TREE BLOWN OFF AND INTO POWER LINES. ALSO PEA SIZE HAIL.
Jul 7, 2:20 PM CDTHAIL 0.75Ridgetop, TNFACEBOOK REPORT OF PENNY SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WUUS54 KOHX 071913
SVROHX
TNC037-147-165-071945-
/O.NEW.KOHX.SV.W.0101.220707T1913Z-220707T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
213 PM CDT Thu Jul 7 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Davidson County in Middle Tennessee...
  Southwestern Sumner County in Middle Tennessee...
  Southeastern Robertson County in Middle Tennessee...

* Until 245 PM CDT.

* At 213 PM CDT, a severe thunderstorm was located over Ridgetop, or
  7 miles southeast of Springfield, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Hendersonville, Goodlettsville, White House,
  Millersville, Greenbrier, Ridgetop, Joelton and Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 95 and 110.
 Interstate 24 between mile markers 33 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3631 8692 3651 8687 3649 8652 3626 8658
TIME...MOT...LOC 1913Z 278DEG 14KT 3641 8678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
1 follow-up statement
048 
WWUS54 KOHX 071929
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
229 PM CDT Thu Jul 7 2022

TNC037-147-165-071945-
/O.CON.KOHX.SV.W.0101.000000T0000Z-220707T1945Z/
Davidson TN-Sumner TN-Robertson TN-
229 PM CDT Thu Jul 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN DAVIDSON...SOUTHWESTERN SUMNER AND SOUTHEASTERN
ROBERTSON COUNTIES...

At 229 PM CDT, a severe thunderstorm was located over Millersville,
or 11 miles southeast of Springfield, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Joelton and
Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 95 and 110.
 Interstate 24 between mile markers 33 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3644 8689 3650 8672 3649 8652 3626 8658
      3631 8692
TIME...MOT...LOC 1929Z 282DEG 14KT 3639 8670 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:35 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 7, 1:35 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
135 PM CDT Thu Jul 7 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Friday Night)
Issued at 122 PM CDT Thu Jul 7 2022

A weak surface boundary has developed over Middle Tennessee this
afternoon, and this is combining with the heat and high moisture
to produce numerous cells across the mid state, much like what we
experienced yesterday afternoon in terms of coverage. Instability
parameters are almost identical to those observed yesterday, and
PWAT this morning was a robust 2.01". POP's will increase further
on Friday as the excessive heat/heat advisory criteria continue
to be met. There is a slight risk of severe storms for most of
Middle Tennessee today with a marginal risk in play tomorrow.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 122 PM CDT Thu Jul 7 2022

Likely POP's can be expected on Saturday for most of Middle
Tennessee as a slow-moving east-west surface boundary moves
southward across the region. This will lower temperatures to near
normal value beginning on Saturday and lasting through the
weekend. However, readings will start to creep back up starting on
Monday, even though it looks to be dry. But rain chances will
start back up on Tuesday. However, look for temperatures to
moderate later in the week with a second fropa possible Wednesday
or Wednesday night and lower POP's later in the week owing to an
air mass change.

&&

.AVIATION...
(18Z TAFS)
Issued at 1258 PM CDT Thu Jul 7 2022

Scattered TSRA will plague KBNA and KMQY reducing visibilities
due to heavy rain through at least 20Z. Beyond that time frame,
continued with VCTS for KCKV, KBNA, and KMQY as scattered TSRA
develops and moves across Middle Tennessee. KCSV is a little more
uncertain when it comes to timing and location of TSRA, but think
it should be after 20Z. Beyond 02Z, think VFR Conditions will
return.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  97  75  89 /  20  50  80  70
Clarksville    74  96  73  87 /  20  60  70  50
Crossville     70  88  70  81 /  30  60  80  80
Columbia       73  96  73  90 /  20  40  70  70
Cookeville     72  91  72  84 /  30  50  80  80
Jamestown      70  88  70  82 /  30  60  80  80
Lawrenceburg   73  95  73  89 /  20  40  70  80
Murfreesboro   73  96  74  89 /  20  50  80  80
Waverly        75  98  73  89 /  20  50  60  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until midnight CDT Friday night for Cannon-Clay-
Coffee-De Kalb-Jackson-Macon-Overton-Pickett-Putnam-Smith-
Trousdale-Warren-White.

Excessive Heat Warning until midnight CDT Friday night for
Bedford-Cheatham-Davidson-Dickson-Giles-Hickman-Houston-
Humphreys-Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-
Robertson-Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Hurley
Hazardous weather outlook, Jul 7, 2:40 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
240 AM CDT Thu Jul 7 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-080745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
240 AM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A dangerous combination of heat and humidity will continue.
Excessive Heat Warnings or Heat Advisories are in place for most of
the area.

Scattered thunderstorms are expected. A few may be severe with
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A dangerous combination of heat and humidity will continue through
Friday. Excessive Heat Warnings or Heat Advisories are in place for
most of the area.

Scattered thunderstorms are expected Friday through Saturday.
A few storms may be severe with damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS in Nashville.

13

In the hours before

Local storm report, Jul 7, 12:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 NE HENDERSONVILLE     36.34N 86.53W
07/07/2022                   SUMNER             TN   BROADCAST MEDIA

            WSMV REPORTED A TREE DOWN IN HENDERSONVILLE.
            LOCATION AND TIME ESTIMATED.

&&

SHAMBURGER
Local storm report, Jul 7, 1:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 NE HENDERSONVILLE     36.33N 86.53W
07/07/2022                   SUMNER             TN   BROADCAST MEDIA

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
            NE HENDERSONVILLE. WSMV REPORTED A TREE DOWN
            AT 137 MULBERRY GROVE.

&&

SHAMBURGER
Special weather statement, Jul 7, 1:11 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CDT Thu Jul 7 2022

TNZ027-059-062-071845-
Rutherford TN-Williamson TN-Davidson TN-
111 PM CDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of southeastern
Davidson, central Rutherford and northeastern Williamson Counties
through 145 PM CDT...

At 110 PM CDT, Doppler radar was tracking two strong thunderstorms.
One storm was located over Brentwood, and another storm was located
over Smyrna. Both storms were moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill and Triune.

This includes the following highways...
 Interstate 65 between mile markers 61 and 64.
 Interstate 24 between mile markers 60 and 84.
 Interstate 840 between mile markers 38 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3585 8685 3606 8675 3600 8635 3576 8631
TIME...MOT...LOC 1810Z 297DEG 10KT 3600 8674

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 7, 1:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Thu Jul 7 2022

TNZ028-030-071915-
Wilson TN-Smith TN-
147 PM CDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of southwestern Smith
and northeastern Wilson Counties through 215 PM CDT...

At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Watertown, or 8 miles east of Lebanon, moving east at
5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lebanon, Watertown, South Carthage and Tuckers Crossroads.

This includes Interstate 40 between mile markers 240 and 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 8596 3609 8604 3609 8606 3607 8606
      3607 8605 3606 8606 3613 8629 3630 8623
TIME...MOT...LOC 1846Z 286DEG 5KT 3620 8618

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 7, 2:02 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
202 PM CDT Thu Jul 7 2022

TNZ007-008-071930-
Robertson TN-Sumner TN-
202 PM CDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of northwestern Sumner
and northeastern Robertson Counties through 230 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Cross Plains, or near Prices Mill, Kentucky, moving
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cross Plains, Portland, Orlinda, Mitchellville and Black Jack.

This includes Interstate 65 between mile markers 111 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3665 8641 3647 8641 3653 8682 3665 8683
      3665 8658 3663 8656 3664 8655 3664 8654
      3665 8651
TIME...MOT...LOC 1901Z 278DEG 14KT 3668 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 7, 2:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
203 PM CDT Thu Jul 7 2022

TNZ007-008-026-027-071930-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
203 PM CDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of northern Davidson,
southwestern Sumner, east central Cheatham and southeastern Robertson
Counties through 230 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles south of Springfield, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Hermitage,
Old Hickory, Joelton, Whites Creek and Beaman Park.

This includes the following highways...
 Interstate 65 between mile markers 88 and 107.
 Interstate 24 between mile markers 29 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3625 8701 3647 8695 3646 8654 3619 8661
TIME...MOT...LOC 1903Z 278DEG 14KT 3639 8689

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:37 PM CDTSpecial Weather StatementOHXRutherford23 min
Jul 7, 1:11 PM CDTSpecial Weather StatementOHXRutherford34 min
Jul 7, 1:25 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson22 min
Jul 7, 1:32 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson21 min
Jul 7, 1:47 PM CDTSpecial Weather StatementOHXWilson28 min
Jul 7, 2:02 PM CDTSpecial Weather StatementOHXSumner28 min
Jul 7, 2:03 PM CDTSpecial Weather StatementOHXDavidson27 min
Jul 7, 2:16 PM CDTSpecial Weather StatementOHXSumner29 min
Jul 7, 2:27 PM CDTSpecial Weather StatementOHXDeKalb, Jackson, Smith33 min
Jul 7, 2:36 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale39 min
Jul 7, 2:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith30 min
Jul 7, 2:48 PM CDTSpecial Weather StatementOHXWilliamson27 min
Jul 7, 2:54 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson24 min
Jul 7, 3:10 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Overton, Putnam, White35 min
Jul 7, 3:20 PM CDTSpecial Weather StatementOHXWilliamson25 min
Jul 7, 3:35 PM CDTSpecial Weather StatementOHXWarren25 min
Jul 7, 3:42 PM CDTSpecial Weather StatementOHXCumberland, Overton, Van Buren, White48 min
Jul 7, 3:44 PM CDTSpecial Weather StatementOHXRutherford31 min
Jul 7, 3:46 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White32 min
Jul 7, 3:48 PM CDTSevere Thunderstorm WarningOHXWarren29 min
Jul 7, 3:55 PM CDTSpecial Weather StatementOHXBedford50 min
Jul 7, 4:07 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren31 min
Jul 7, 4:17 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress27 min
Jul 7, 4:58 PM CDTSpecial Weather StatementOHXMontgomery, Robertson32 min
Jul 7, 5:29 PM CDTSpecial Weather StatementOHXMontgomery, Robertson31 min
Jul 7, 6:04 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Macon, Sumner, Trousdale26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.